Nebraska, 2005

Hail in Nebraska, September 8, 2005

September 8, 2005 · NWS LBF · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 8, 1:47 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 8, 1:47 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 PM CDT THU SEP 8 2005

.DISCUSSION...
PER SWOMCD...ISOLATED STORMS ARE EXPECTED TO CONTINUE FIRING THROUGH
EARLY EVENING ACROSS WESTERN NEBRASKA. EXPECT ACTIVITY WILL DISSIPATE
ACROSS NCNTL NEBRASKA THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
SHEAR AND CAPE ARE WELL SUPPORTIVE FOR ISOLD SUPERCELL/SEVERE
POTENTIAL OF HAIL AND WINDS. ACTIVITY APPEARS TO BE PARTLY FORCED BY
THE WARM FRONT AND SOME UA DIVERGENCE WITH APPROACHING SHORT WAVE
EXITING THE COLO/WY ROCKIES. LAPS SUGGESTS CAP IS SUFFICIENTLY WEAK
ACROSS SOUTHWEST NEB WITH MLCAPE AOA 2500 SO ACTIVITY COULD SPREAD
EAST. 800MB THETA E...K INDEX AND 700MB OMEGA IN NAM ARE NULL THIS
AFTN SO FCST IS BASED ON OBSERVED ANALYSIS.

PRESUMABLY...AS SUGGESTED BY THE NAM...THE WARM FRONT WILL LIFT
NORTH OVERNIGHT WITH 850MB INCREASING TO OVER 40KTS. LOWER LEVELS
OF THE ATM ARE PROGGED TO DRY OUT AND STABILIZE FRIDAY AND SATURDAY.
WILL CONTINUE ISOLD TSRA FOR LATE FRI-SAT. THINGS GET A LITTLE MORE
INTERESTING SUNDAY AFTN/EVENING AS THE SFC LOW DROPS INTO WRN NEB.
800MB THETA E RIPENS AHEAD OF THE LOW. WILL CONTINUE ISOLD CHC
TSRA BUT UPGRADE TO CHC IS POSSIBLE WITH LATER FCSTS.

TEMPERATURES FCSTS ARE A BLEND OF 2M NAM...GUIDANCE AND NEIGHBORS.
NO CLEAR WINNER WAS OBVIOUS. WITH SLY WINDS...DEEP VERTICAL MIXING
AND HIGHS IN THE UPPER 90S APPEAR UNLIKELY AT THIS POINT. SO FCST
RUNS CLOSER TO GUIDANCE THAN THE WARMER 2M TEMPS. THE NAM ALSO
SUGGESTS STRONG 850MB WINDS AND DRYING WILL LIMIT FOG AND STRATUS
FORMATION.

MONDAY THROUGH THURSDAY...DGEX...GFS AND ECMWF SUGGEST FROPA LATE
MONDAY OR DURING THE DAY TUESDAY WITH GENERALLY COOLER TEMPERATURES
THEREAFTER. MODELS ALL AGREE...DEEP WRN TROF DROPS SWD. NONE OF THE
MODELS IS SUGGESTING SIGNIFICANT PCPN WILL OCCUR SO THE FCST IS DRY.
ULTIMATELY THIS PATTERN WILL LEAD TO ORGANIZED RAINFALL BUT NOT SO
FAST.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Sep 8, 2:37 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT THU SEP 8 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-092045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
337 PM CDT THU SEP 8 2005 /237 PM MDT THU SEP 8 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WEST OF A
OGALLALA TO VALENTINE LINE. IN GENERAL THE THUNDERSTORMS WILL
PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL...HOWEVER A SEVERE
THUNDERSTORM WITH LARGE HAIL CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE...ESPECIALLY ACROSS WESTERN NEBRASKA...DURING THE LATE
AFTERNOON AND EVENING HOURS. AT THIS TIME...NO SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The radar

The North Platte radar (KLNX), 102 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cherry

When
September 8, 4:40 PM CST
Where
Cherry County, 40 mi S of Merriman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.333, -101.700

Hail, Cherry

When
September 8, 5:38 PM CST
Where
Cherry County, 52 mi S of Merriman
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.167, -101.700

Hail, Cherry

When
September 8, 5:42 PM CST
Where
Cherry County, 54 mi S of Merriman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.133, -101.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468735, 5468736, 5468737.